MAUDE Adverse Event Report: STRYKER SPINE-US XIA PRECISION K WIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA PRECISION K WIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48230231
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported mis-tlif was done at l4/l5/s1.After the screw was inserting to right l5 over k wire with power tool, the k wire was not able to be removed.Therefore, it was removed with pliers.After that, the surgeon confirmed the tip of the k wire was left in vertebral body under x-p.Finally, the new screw was inserted and the operation was finished.No adverse consequences to the patient is reported.
 
Additional Manufacturer Narrative
Method: visual inspection, labelling review, risk assessment.Results: the returned device was confirmed to be fractured.The fractured surfaced was viewed under a microscope - spiral fracture was observed indicating that the wire may have fractured due to torsion/twisting.A valid lot# was not provided nor could it be retrieved from the returned device, therefore device history review and complaint history review could not be performed.Conclusion: the likely cause of device fracture is due to excessive torsional force applied during insertion.
 
Event or Problem Description

Brand Name
XIA PRECISION K WIRE BLUNT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7483101
Report Number0009617544-2018-00104
Device Sequence Number13850987
Product Code LXH
UDI-Device Identifier07613327265286
UDI-Public(01)07613327265286
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48230231
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight80